Alert archive / Mississippi / Wind Advisories in 2019
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 18, 2019, 1:51 PM CST for 4 states. It took effect at Jan 19, 2019, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2019, 1:51 PM CST (19:51 UTC)
- In effect from
- Jan 19, 2019, 12:00 PM CST
- Expired
- Jan 20, 2019, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS74 KMEG 181951 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 151 PM CST Fri Jan 18 2019 ...Strong Northwest through North Winds across the Midsouth Saturday Afternoon into early Sunday Morning... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-191100- /O.NEW.KMEG.WI.Y.0001.190119T1800Z-190120T0900Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 151 PM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM CST SUNDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from noon Saturday to 3 AM CST Sunday. * WINDS...northwest through north winds of 15 to 30 mph with gusts of 40 to 45 mph. * TIMING...Saturday 12 PM CST to 3 AM CST Sunday morning. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous...especially on east to west roadways and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
3 follow-up statements
378 WWUS74 KMEG 191025 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 425 AM CST Sat Jan 19 2019 ...Strong northerly winds expected across the entire Midsouth this afternoon and into early Sunday Morning... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-192100- /O.CON.KMEG.WI.Y.0001.190119T1800Z-190120T0900Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 425 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST SUNDAY... * WINDS...Northerly winds of 15 to 30 mph with gusts of 35 to 45 mph. * TIMING...Saturday 12 PM CST to 3 AM CST Sunday morning. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous...especially on east to west roadways and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
420 WWUS74 KMEG 191620 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1020 AM CST Sat Jan 19 2019 ...Strong northerly winds expected across the entire Midsouth this afternoon and into early Sunday Morning... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-200900- /O.CON.KMEG.WI.Y.0001.190119T1800Z-190120T0900Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1020 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS...Northerly winds of 15 to 30 mph with gusts of 35 to 45 mph. * TIMING...Saturday 12 PM CST to 3 AM CST Sunday morning. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous...especially on east to west roadways and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
363 WWUS74 KMEG 200920 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 320 AM CST Sun Jan 20 2019 ...Strong northerly winds expected across the entire Midsouth this afternoon and into early Sunday Morning... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201600- /O.EXP.KMEG.WI.Y.0001.000000T0000Z-190120T0900Z/ /O.NEW.KMEG.WI.Y.0002.190120T0920Z-190120T1600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 320 AM CST Sun Jan 20 2019 ...WIND ADVISORY CONTINUES UNTIL 10 AM CST THIS MORNING... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect until 10 AM CST this morning. * WINDS...Northerly winds of 15 to 30 mph with gusts of 35 to 45 mph. * TIMING...Saturday 12 PM CST to 10 AM CST Sunday morning. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous...especially on east to west roadways and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ZDM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 18, 11:56 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 18, 11:56 AM CST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1156 AM CST Fri Jan 18 2019 .UPDATE... Updated to include 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 910 AM CST Fri Jan 18 2019/ UPDATE... Updated to expire the dense fog advisory DISCUSSION... Visibilities have improved across much of northeast Mississippi this hour...with only patchy dense fog still being observed in Monroe County where improvements should been seen in the next 30-60 minutes. Thus have cancelled the dense fog advisory this morning. Afternoon forecast will concentrate on severe weather threat tonight into tomorrow...along with strong gusty winds with CAA starting tomorrow afternoon and the threat for any accumulating snow or freezing drizzle. Bottom line...temperatures will be taking a significant drop for midsoutherners from sunrise Saturday to sunrise Sunday. JAB PREV DISCUSSION... /issued 549 AM CST Fri Jan 18 2019/ DISCUSSION... /issued 455 AM CST Fri Jan 18 2019/ A mild night across the Mid-South at this hour. Temperatures range from the low to upper 40s across much of the area with fog and overcast skies. Latest surface analysis places a nearly stationary front across northeast Mississippi. North of the front drier air continues to work its way into the area, with dense fog along and south of the front. Went ahead and trimmed a few counties out of the Dense Fog Advisory as the front has sagged south a little bit over the past few hours and conditions have improved. Expect patchy fog to remain across much of the area through late morning before mixing out. Weak shortwave ridging will persist across the Mid-South this afternoon. This will result in mild temperatures in the 50s areawide under mostly cloudy skies. By this evening, a potent shortwave will eject across the Southern Plains. Simultaneously, a surface low will track from the Oklahoma Panhandle to Little Rock, Arkansas by midnight. Widespread showers and scattered thunderstorms are expected to begin west of the Mississippi River after sundown and overspread the rest of the forecast area after midnight. Models are in reasonable agreement on the dynamics and timing of the system, although the EURO continues to be a bit slower with the front. Nevertheless, the aforementioned surface low is expected to deepen as it moves into the Mid-South overnight. At the same time, a 90 kt mid level jet will overspread the area. Abundant shear along with meager instability will result in scattered thunderstorms overnight, of which a few could be strong. By Saturday morning, A loosely organized squall line is expected to begin pushing across the Mississippi River along or just ahead of the cold front. Models are generating anywhere from 200-500 J/kg of MLCAPE with about 70 knots of bulk shear available. In addition, a warm front will briefly lift into north Mississippi ahead of the cold front. Damaging winds appear to be the main threat, but a weak tornado is not out of the question, especially if it can form along the warm front. The trailing cold front is expected to push through the area rather quickly, with model consensus pushing it east of the Tennessee River by late afternoon. Cold northwest winds will ensue behind the front and quickly drop temperatures from the 50s and into the 30s. The main question continues to be how much moisture and associated ice crystals will be available as subfreezing temperatures funnel into the area around sundown. The best chance for a wintry mix and light snow accumulations appears to be just after sundown and before midnight. Snow accumulations, generally less than one inch, will be possible along and north of I-40, with a light rain and snow mix further south. After midnight, mid-level dry air will erode the ice crystal layer, resulting in mainly freezing drizzle during the overnight hours. There is still some uncertainty as to whether freezing drizzle overnight will accumulate and cause any impacts. At this point, confidence is low. Temperatures will drop into the mid 20s across the area by Sunday morning with bitterly cold wind chills in the single digits and lower teens. Skies are expected to gradually clear out during the day, but CAA will keep temperatures in the low to mid 30s all day. Arctic high pressure will briefly settle over the Lower Mississippi River Valley by Monday morning with lows falling into the low to mid 20s areawide. Monday will be dry as upper level ridging remains overhead. Another shortwave will drop down across the Southern Plains late Monday night with another surface low and cold front pushing through the Mid-South on Tuesday into Wednesday. Heavy rainfall looks possible again, with a potential wintry mix early Wednesday morning. Northwest flow will remain over the Mid-South through late week, with below normal temperatures expected and low chances for precipitation. AC3 && .AVIATION... 18Z TAFs Low stratus has remained around TAF sites this morning and is anticipated to continue to produce at least IFR conditions for at least the next couple of hours. Thereafter, some improvement to MVFR conditions is anticipated. 2kft winds are expected to increase to around 50 kts after 03z, and have kept LLWS in forecast for the remainder of the evening and into the overnight hours. SHRA/TSRA expected to increase tonight as a warm front moves across the area and a trailing cold front pushes through Saturday morning. Sustained winds between 10-15 kts with occasional higher gusts are expected tonight into Saturday. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jan 18, 4:51 AM CST, 9 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 451 AM CST Fri Jan 18 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-191300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 451 AM CST Fri Jan 18 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A dense fog advisory in effect until 9 am Friday morning for northeast Mississippi. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms will be possible across north Mississippi on Saturday. Damaging winds will be the primary threat with a secondary threat of a brief tornado. A period of wintry precipitation is possible across portions of the Mid-South late Saturday afternoon through the overnight hours as a strong cold front moves through the Lower Mississippi Valley. Some minor snow accumulations of near an inch and light freezing drizzle are possible, mainly along and north of I-40. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Reports of winter weather or road impacts are very welcomed. AC3
In the hours before
Special weather statement, Jan 18, 1:28 PM CST, 23 minutes before
Special Weather Statement National Weather Service Memphis TN 128 PM CST Fri Jan 18 2019 ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>055-191130- Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, and Decaturville 128 PM CST Fri Jan 18 2019 ...Light Wintry Precipitation is Possible Saturday late afternoon into Saturday evening across the northern counties... A strong cold front will push into the Mid-South tomorrow and abruptly drop temperatures to near freezing by the early evening hours. Strong northerly winds will usher in the cold air changing the light rain over to light snow and potentially some patchy freezing drizzle for areas generally north of a line from Wynne Arkansas to Savannah Tennessee. Minor snow accumulations of up to a half of an inch and very minor ice accumulations may cause elevated surfaces and secondary roads to become slick during the evening and overnight hours. In addition, any standing water from previous rainfall may flash freeze, resulting in black ice forming on roadways through Sunday morning. Please stay tuned for later forecasts and possible changes to the forecasted accumulations. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:32 PM CST | River Flood Advisory | MEG | Mississippi | 40 hr |
| Jan 18, 10:53 AM CST | River Flood Advisory | MEG | Lee | 49 hr |
| Jan 17, 8:26 PM CST | River Flood Warning | MEG | Monroe | 3 days |
| Jan 17, 8:26 PM CST | River Flood Warning | MEG | Monroe | 3 days |
| Jan 17, 9:36 PM CST | Dense Fog Advisory | MEG | Alcorn, Calhoun, Chickasaw, Itawamba, Lafayette, Lee and 7 more | 11 hr |
Nearby
Wind Advisories in Mississippi, 2019Wind Advisories in Tennessee, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.